Social Anxiety Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
14 Posts
Discussion Starter · #1 ·
I have stopped taking Celexa because I am worried primarily about weight gain and other side effects. This is ridiculous, I am prescribed meds to help with my anxiety (social, general & PTSD) and the thought of taking the meds contributes to my anxiety. I am never able to take any meds long enough to determine their effectiveness. How do I make myself take them without feeling anxious over potential side effects that may or may not effect me??
 

·
Registered
Joined
·
32 Posts
they all make me feel much worse, it is probably just the med and not so much worrying about the side effects.. i worry about side effects even if it was only a asprin. and nothing bad ever happens.. but all the 5 or 6 kind of antidepressants all gave me worse anxiety and messed up thoughts and had to quit taking them..

they all made me think crazy.. and worry about every thing about 10 times more than i already did.. and the anxiety attacks happend about 3x as often as when i was not taking meds

you may want to look at some of the vitamins and minerals and what not that are suposed to help.
 

·
Registered
Joined
·
2,403 Posts
Celexa and Lexapro are considered weight neutral in general.
 

·
Registered
Joined
·
7 Posts
I rarely worry about medications as I have to take them for another chronic condition anyway (there really isn't a choice with that!).

Perhaps it's just something you need to get used to. In fact, in a sick way, I like my daily routine because my night time antidepressant chills me out and sends me to sleep when I want to go to bed. Night time used to be a nightmare as I'd lay awake all night.
 

·
Banned
Joined
·
115 Posts
I am on Celexa and for me it makes my appetite much lower and this has contributed to me losing weight.

Only you can decide if you want to take a drug. Just because its prescribed for you doesn't mean you have to take it.

I was never scared of taking meds because I was suicidal by the time I first sought treatment. When your suicidal you pretty much don't care what side effects there are. I dont recommend waiting till your suicidal however.

If your afraid of taking meds then there is likely a good reason for it. Some meds actually can be fairly dangerous. For instance MAOI's have certain foods you shouldn't eat or you risk a hypertensive crisis which can result in death. Benzo's like Klonopin cause tolerance and dependence with regular use. Tolerance isn't really a health issue but I can tell you personally that benzo dependence is really tough to overcome.

Fortunately the med you are on, Celexa, is an SSRI and is very very safe. Side effects are likely to be very mild with SSRI's in comparison to most other treatments for anxiety. Just remember to take it everyday if you do decide to take it otherwise it wont work proper.

Weight gain is a valid concern for some SSRI's but it seems that Celexa and Lexapro either dont cause weight gain or they cause weight loss in some people (like me).

I had a friend that took Paxil and it helped his anxiety but it also caused him weight gain. He gained like 20 pounds and hasn't been able to lose it since and this often causes him to be self conscious about his weight. So concern over side effects is definitely valid.

Only take a medication if the benefit outweighs the risk.
 
1 - 5 of 5 Posts
Top